Learning Centre

Porous structure of thick fiber webs

 |  Login

Show simple item record

dc.contributor Aalto-yliopisto fi
dc.contributor Aalto University en
dc.contributor.author Hellén, E. K. O.
dc.contributor.author Alava, Mikko J.
dc.contributor.author Niskanen, K. J.
dc.date.accessioned 2015-12-02T10:03:30Z
dc.date.available 2015-12-02T10:03:30Z
dc.date.issued 1997
dc.identifier.citation Hellén, E. K. O. & Alava, Mikko J. & Niskanen, K. J. 1997. Porous structure of thick fiber webs. Journal of Applied Physics. Volume 81, Issue 9. 6425-6431. ISSN 0021-8979 (printed). DOI: 10.1063/1.364423. en
dc.identifier.issn 0021-8979 (printed)
dc.identifier.uri https://aaltodoc.aalto.fi/handle/123456789/18947
dc.description.abstract The bulk properties and stochastic pore geometry of finite-thickness fiber webs are studied using a realistic model for the sedimentation of flexible fibers [K. J. Niskanen and M. J. Alava, Phys. Rev. Lett. 73, 3475 (1994)]. The resulting web structure is controlled by a dimensionless number F=Tfwf/tf, where Tf is fiber flexibility, wf fiber width, and tf fiber thickness. The fiber length (≫wf,tf) is irrelevant. With increasing coverage c̄, a crossover occurs at c̄=c0≈1+2F from a vacancy-controlled two-dimensional (2D) structure to a pore-controlled 3D structure. The 3D structures are isomorphic in that the pore dimensions are exponentially distributed, with the decay rate dependent only on F. en
dc.format.extent 6425-6431
dc.format.mimetype application/pdf en
dc.language.iso en en
dc.publisher AIP Publishing en
dc.relation.ispartofseries Journal of Applied Physics en
dc.relation.ispartofseries Volume 81, Issue 9
dc.rights © 1997 AIP Publishing. This article may be downloaded for personal use only. Any other use requires prior permission of the authors and the American Institute of Physics. The following article appeared in Journal of Applied Physics. Volume 81, Issue 9 and may be found at http://scitation.aip.org/content/aip/journal/jap/81/9/10.1063/1.364423. en
dc.subject.other Physics en
dc.title Porous structure of thick fiber webs en
dc.type A1 Alkuperäisartikkeli tieteellisessä aikakauslehdessä fi
dc.description.version Peer reviewed en
dc.rights.holder AIP Publishing
dc.contributor.school Perustieteiden korkeakoulu fi
dc.contributor.school School of Science en
dc.contributor.department Teknillisen fysiikan laitos fi
dc.contributor.department Department of Applied Physics en
dc.subject.keyword finite-thickness fiber webs en
dc.subject.keyword bulk properties en
dc.subject.keyword stochastic pore geometry en
dc.identifier.urn URN:NBN:fi:aalto-201512025475
dc.type.dcmitype text en
dc.identifier.doi 10.1063/1.364423
dc.type.version Final published version en

Files in this item

This item appears in the following Collection(s)

Show simple item record

Search archive

Advanced Search

article-iconSubmit a publication